Is Flagyl Safe With Tinnitus?

Discussion in 'Support' started by DebInAustralia, Apr 28, 2015.

    1. DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Is flagyl safe with tinnitus.

      I have a severe interstitial cystitis flare possibly related to a bacterial vaginosis..flagyl recommended. Scared to take it since my tinnitus is mostly not an issue these days.

      Anyone?
       
    2. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Yes
       
    3. AUTHOR
      AUTHOR
      DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Thankyou Dr Nagler.


      What about fasigyn (tindazole)?

      Dr has given me the option of a 7 day course of flagyl or a 4 tablets only of fasigyn.
       
    4. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Again, not a problem.

      But wouldn't it be easier to tell your doctor that you have tinnitus and ask him or her to do the research before writing you a prescription - any prescription. Medicine is, in the final analysis, a service industry. And that's what your doctor is being paid for!
       
    5. AUTHOR
      AUTHOR
      DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I asked both my dr and pharmacist...both of whom failed to enlighten me at my request
       
    6. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      I do not understand. Do you mean to say that your doctor and your pharmacist refused to answer a question about your medication?
       
    7. AUTHOR
      AUTHOR
      DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      They said they weren't sure when i asked..
       
    8. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Then you should ask them to be kind enough to research it and get back to you with the answer. Because whether the government pays them or whether you are paying them, that is what they are being paid to do.
       
    9. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      My opinion is that is not safe.
      You got T from antibiotics you must remeber that.
       
    10. AUTHOR
      AUTHOR
      DebInAustralia
      Fine

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Thanks...
       
    11. Natalie Roberts
      Haunting

      Natalie Roberts Member Benefactor

      Location:
      USA
      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Pregnancy or mild hearing loss.. Who knows.
      Did you end up taking it, Deb? I just completed a 7 day course after being told by my dr and my pharmacist it wasn’t ototoxic however my ears have been ringing so loudly since starting it and are still ringing louder than normal since I stopped yesterday.
       
      • Hug Hug x 1
    12. Anima

      Anima Member

      Location:
      Mallorca (Illes Balears) EU
      Tinnitus Since:
      Feb/2004(Serious aggravation)April 2017
      Cause of Tinnitus:
      Antibiotics. Anaesthetic.
      Natalie, I'm sorry about your tinnitus. I got severe tinnitus and visual snow after taking it for an intestinal problem. That was 14 years ago and it never went away. I hate doctors saying it's safe for tinnitus when it's not. The spanish leaflet clearly warns about tinnitus as one of the many side effects of this nasty drug. Take NAC, it may help. Good luck.
       
      • Hug Hug x 1
    13. Natalie Roberts
      Haunting

      Natalie Roberts Member Benefactor

      Location:
      USA
      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Pregnancy or mild hearing loss.. Who knows.
      That’s just great. I finished my flagyl Monday and my ears have been awful since then. :( they were a little better this morning but have raged up this evening . So now I’m back on this website :(

      What’s NAC?
       
    14. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      @Natalie Roberts -

      Magnesium Chelate / Calcium
      Vitamin C
      Vitamin B12 is very important as this drug will raise stress
       
      • Like Like x 1
    15. Gman

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops
      Doctors generally won’t have much of a clue about ototoxicity. My trust in them has been severely diminished, so I always take what they say with a grain of salt and do my own research. As a result I have a number of medicines untouch at home, nothing too important though.

      Hope you’re feeling better soon @Natalie Roberts. NAC is a precursor to glutathione which is the body’s master antioxidant and can possibly help to counter any oxidative stress caused by noise, medications, etc.
      By the way I once took a prescribed medication that was not listed as ototoxic, but it made my T spike for quite a long time and lots of ear fullness. It went away eventually.
       
      • Like Like x 1
    16. Anima

      Anima Member

      Location:
      Mallorca (Illes Balears) EU
      Tinnitus Since:
      Feb/2004(Serious aggravation)April 2017
      Cause of Tinnitus:
      Antibiotics. Anaesthetic.
      Natalie, NAC is acronym for “N-acetyl cysteine” . Hurry and talk to your doctor about taking 600 mg. x 2 (morning and evening for at least 15 days minimal). The soonest you take it the better, it only works (if it does) at the very early stages. Generally the side effects are mild, only some stomach discomfort if you don’t take it with meals. There isn’t a guarantee that NAC will stop or diminish your ringing, but it’s worth to give it a try. I hope it works for you.

      In my particular case, tinnitus showed up on the day 5th while taking Flagyl and developed along the next two weeks. It was better in the morning and terribly loud evening/night. I never took NAC because I didn’t even know it existed, I wish I had had the opportunity though. All the best.
       
      • Like Like x 1
    17. Gman

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops
      I would also look at getting nicotinamide riboside too.
       
    18. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      @Gman I can't take NAC because it raises the level of homocysteine, an amino acid linked to heart disease. After getting T, I took it for one month. I started to have more heart problems and when my cardio found out he said no more. I wasn't using any medication at that time. NAC isn't recommended for those with somatic issues as it can cause extreme fatigue. For me magnesium is better.
       
    19. Gman

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops
      Fair enough @Greg Sacramento
      What about sublingual glutathione? Research shows it’s actually more effective than nac in terms of boosting systemic glutathione.
       
      • Like Like x 1
    20. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      • Like Like x 1
    21. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      @Gman What brand do you use? Most brands by pill are said to be useless, but some brands (pills) are much better.
       
    22. Natalie Roberts
      Haunting

      Natalie Roberts Member Benefactor

      Location:
      USA
      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Pregnancy or mild hearing loss.. Who knows.
      I am hoping mine does the same and spikes them returns to baseline because this is pretty bad and really wears on you. I doubt my dr would recommend NAC because I wasn’t having stomach issues which is why I was on the flagyl in the first place and if it causes more issues probably wouldn’t be a good idea. I do have a good multivitamin I’m going to start taking with lots of b12 and I have magnesium supplements as well. I hate the unknown if this tinnitus will decrease or not.. that’s what’s the scariest for me but in the past almost 3 years whenever it has spiked it has always returned to baseline given time.. so I hope that is he case here.
       
    23. Gman

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops
      @Natalie Roberts So true. Those curveball spikes are tough to deal with, but taking some vitamins and staying positive is the best any of us can do really.
       

Share This Page

Loading...